Alert archive / California / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 9, NWS Las Vegas, NV

June 6, 1997San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 6, 1997, 5:20 PM PDT for San Bernardino County, California. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 1997, 5:20 PM PDT (00:20 UTC)
Expired
Jun 6, 1997, 6:15 PM PDT
In force
55 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

What was reported inside it

TimeReportWhereRemark
Jun 6, 5:46 PM PDTThunderstorm Wind 52Twenty Nine Palms, CAA cluster of thunderstorms produced strong winds in the vicinity of Twentynine Palms, including a 60 mph gust at Twentynine Palms airport. No damage was reported.
Jun 6, 6:00 PM PDTTornado F0Hesperia, CAA cold upper low primed the atmosphere for widespread thunderstorm activity over the mountains and deserts during the afternoon and evening hours. One storm spawned a small tornado in Hesperia that overturned and destroyed a 300 pound fountain.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 070021 RRA
SVRLAS
CAC071-070115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
520 PM PDT FRI JUN 6 1997

THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 615 PM PDT FOR PEOPLE IN
THE FOLLOWING LOCATIONS...

IN SOUTHEASTERN CALIFORNIA

...SOUTHERN SAN BERNARDINO COUNTY...

AT 520 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED AN AREA OF
SEVERE THUNDERSTORMS LOCATED 15 MILES NORTHEAST OF TWENTYNINE
PALMS.  THESE STORMS WERE MOVING SOUTHWEST AT 25 MPH AND WILL
LIKELY AFFECT THE TWENTYNINE PALMS AREA BETWEEN 540 AND 600 PM.

THE MOST LIKELY THREAT ASSOCIATED WITH THESE STORMS IS DAMAGING
WINDS...BUT SMALL HAIL AND BRIEF PERIODS OF HEAVY RAIN ARE ALSO
POSSIBLE.

RUNK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:45 PM PDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 6, 2:45 PM PDT, 2 hours 35 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT FRI JUN 6 1997

JUST OBATINED NEW 21Z 2KM IR PIX...RAMDIS DEPICTING SOME TRSA-
FIRING OFF IN MOHAVE COUNTY.  LOW LVLS REMAIN FAIRLY DRY OVR
NW AZ AND SRN NV...BUT MID LVL MSTR CONTS TO BE ADVECTED EWRD.
A BETTER CHANCE FOR HI BASED GUSTY TYPE STORMS IN NW AZ AND SRN
NV WITH DEEPER MSTR TO THE S ALG THE CO RVR VLY THIS EVE.  LUKS AS
AVN TO FAST IN PULLING OUT UPR LO TMW PREFER SLOWER ETA.  WITH SLOWER
MOVEMENT OF THIS FEATURE EXPECT MORE WRAP AROUND TMW WITH ALL
MODELS DEPICTING BETTER LOW LVL MSTR FEILDS.  AS LO PUSHES SLOWLY
PUSHES NE...SOME OF THE MSTR/DYNAMICS SHOULD BE SHUNTED WITH
MSTLY MTN HUGGERS SUN.  BUT IN FAR NRN REACHES OF FA S/W COMES
THRU SUN AND WITH NO REAL MECHANISM TO SCOUR OUT MSTR XPCT TSRA
TO FIRE OFF AGAIN AS WELL AS MON AND TUE.  DRYING TO OCCUR NRN
REACHES BY WED AS WEAK RDG BUILDS OVR W BETWEEN LONG WAVE ERN U.S.
TROF AMD ERN PAC TROF. LAS2300 CORDERO

SRN NV...NONE
ERN CA...NONE
NW AZ...SVR THUNDERSTORM WATCH AZ3 S OF IGM TO MOHAVE CO BDR
        TIL 02Z.
        SVR THUNDERSTORM WATCH AZ2 S OF TOPOCK TO MOHAVE CO BDR
        TIL 02Z.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:19 PM PDTSevere Thunderstorm WarningVEFSan Bernardino56 min
Jun 6, 7:20 PM PDTSevere Thunderstorm WarningVEFSan Bernardino25 min

Nearby

Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.